Skip to main content Accessibility help

On the consistency of the Definable Tree Property on ℵ1

  • Amir Leshem (a1) (a2)


In this paper we prove the equiconsistency of “Every ω1 –tree which is first order definable over (, ε) has a cofinal branch” with the existence of a reflecting cardinal. We also prove that the addition of MA to the definable tree property increases the consistency strength to that of a weakly compact cardinal. Finally we comment on the generalization to higher cardinals.



Hide All
[1]Abraham, U., Aronszajn trees on ℵ2 and ℵ3, Annals of Pure and Applied Logic, vol. 24 (1983).
[2]Cummings, J. and Foremann, M., The tree property on all ℵ's, preprint.
[3]Devlin, K.J., Constructibilitiy, Perspectives in Mathematical Logic, Springer-Verlag, 1984.
[4]Erdős, P. and Tarski, A., On families of mutually exclusive sets, Annals of Mathematics, vol. 44 (1943), pp. 315–329.
[5]Harrington, L. and Shelah, S., Some exact equiconsistency results in set theory, Notre Dame Journal of Formal Logic, vol. 26 (1985), pp. 178–188, Proceedings of the 1980/1 Jerusalem Model Theory year.
[6]Jech, T., Set theory, Academic Press, 1978.
[7]Kanamori, A., The Higher Infinite, Perspectives in Mathematical Logic, Springer-Verlag, 1994.
[8]Kurepa, D.R., Ensembles ordonnés et ramifiés, thèse., Publications mathèmatique de l'université de Belgarda, vol. 4 (1935), pp. 1–138.
[9]Magidor, M., Shelah, S., and Stavi, J., On the standard part of nonstandard models of set theory, this Journal, vol. 48 (1983).
[10]Magidor, Menachem and Shelah, Saharon, Successor of singular with no trees.
[11]Mitchell, W., Aronszajn trees and the independence of the transfer property, Annals of Mathematical Logic, vol. 5 (1973), pp. 473–478.
[12]Sierpinski, W., Sur un problème de la théorie des relations, Annelli della Scuola Normale Superiore de Pisa, vol. 2 (1933), pp. 285–287.
[13]Solovay, R., A model of set theory in which every set of reals is Lebesgue measurable, Annals of Mathematics, vol. 92 (1970), pp. 1–56.
[14]Solovay, R.M. and Tennenbaum, S., Iterated Cohen extensions and Souslin's problem, Annals of Mathematics, vol. 94 (1971).


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed